# SDR CA050324008

- Difficulty date: March 16, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna 172F
- Aircraft time: 5,411 hours
- Engine: Cont O300C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 654853B
- Condition: Eroded
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) TOP LAND OF PISTON ERODED AWAY AND HOLE BURNED THROUGH PISTON BELOW 3RD RING FROM HEAD OR TOP OF PISTON.  PISTON EXPANDED FROM EXCESSIVE HEAT AND SCUFFED AGAINST CYLINDER BARREL, SMEARING SKIRT AND SCORING BARREL. CAUSE APPEARS TO BE DETONATION. PARTS CORRECT FOR APPLICATION, TIMING SET CORRECT, MAGNETOS INSPECTED. NO MECHANICAL DISCREPANCIES FOUND. FUEL WAS 100CC BUT SAMPLE TAKEN FROM CARB HAS A
